MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number EMAX-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 11/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event for patient effects of pericardial effusion, cardiac tamponade, bleeding was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the reported pericardial effusion led to cardiac tamponade and bleeding were related to the procedural conditions (complex cardiac surgery, impaired wound healing, postoperative bleeding, device implant).The reported hospitalization and unexpected medical interventions were the results of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
Linical information: crd_1032 - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2024, a 25mm epic max valve was successfully implanted in a patient.There was no difficulty implanting the valve, such as multiple manipulations.During procedure the patient had a minimum activated clotting time (act) level of 164 seconds and maximum act of over 1000 seconds.The patient was also administered 450mg of protaminsulfate during procedure.The patient was not taking any anticoagulant or antiplatelet medication prior to procedure.On (b)(6) 2024, an echocardiogram was performed and revealed a lateral right ventricular pericardial effusion.The patient was taking 100mg of acetylsalicylic acid and low molecular weight heparin at the time the pericardial effusion was noted.The patient was administered antiphlogistic.There was no pericardial effusion noted prior to procedure.On (b)(6) 2024, the pericardial effusion was noted to have grown with the largest dimension of the effusion being 24mm.The patient also developed cardiac tamponade.The decision was made to perform a pericardial punction for drainage of the pericardial effusion.The cause of the patient's pericardial effusion is attributed to the implant procedure, impaired wound healing, and post-operative bleeding.There is no allegation of malfunction against the abbott device or procedure.The patient was recovered at the time of report.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_1032 - sh device registry, patient site id: (b)(6) , (b)(4).It was reported that on (b)(6) 2024, a 25mm epic max valve was successfully implanted in a patient.There was no difficulty implanting the valve, such as multiple manipulations.During procedure the patient had a minimum activated clotting time (act) level of 164 seconds and maximum act of over 1000 seconds.The patient was also administered 450mg of protaminsulfate during procedure.The patient was not taking any anticoagulant or antiplatelet medication prior to procedure.On (b)(6) 2024, an echocardiogram was performed and revealed a lateral right ventricular pericardial effusion.The patient was taking 100mg of acetylsalicylic acid and low molecular weight heparin at the time the pericardial effusion was noted.The patient was administered antiphlogistic.There was no pericardial effusion noted prior to procedure.On (b)(6) 2024, the pericardial effusion was noted to have grown with the largest dimension of the effusion being 24mm.The patient also developed cardiac tamponade.The decision was made to perform a pericardial punction for drainage of the pericardial effusion.The cause of the patient's pericardial effusion is attributed to the implant procedure, impaired wound healing, and post-operative bleeding.There is no allegation of malfunction against the abbott device or procedure.

Brand Name
EPIC MAX VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21003881
Report Number2135147-2024-06551
Device Sequence Number12465010
Product Code LWR
UDI-Device Identifier05415067045454
UDI-Public(01)05415067045454(17)280214(10)BR00043042
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEMAX-25
Device Lot NumberBR00043042
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date12/23/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight99 KG